Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 4, 2017, 9:14 AM CDT for McCurtain County, Oklahoma; Bowie County, Red River County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2017, 9:14 AM CDT (14:14 UTC)
- Expired
- Jun 4, 2017, 12:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties McCurtain County, OK, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 10:00 AM CDT | FLASH FLOOD | 4 E Avery, TX | TEXARKANA DPS REPORTS OVER A FOOT OF WATER ON HWY 82, JUST WEST OF COUNTY ROAD 3319. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081
WGUS54 KSHV 041414
FFWSHV
OKC089-TXC037-387-041715-
/O.NEW.KSHV.FF.W.0015.170604T1414Z-170604T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
914 AM CDT SUN JUN 4 2017
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southeastern McCurtain County in southeastern Oklahoma...
Northwestern Bowie County in northeastern Texas...
Southeastern Red River County in northeastern Texas...
* Until 1215 PM CDT
* At 914 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Boxelder, Avery, Haworth, Tom, Almont, Beaverdams, Goodlake and
Lydia.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3384 9467 3376 9448 3374 9448 3336 9474
3342 9493
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 7:12 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 4, 7:12 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 712 AM CDT Sun Jun 4 2017 .AVIATION... A mix of IFR/low MVFR cigs are expected to linger through much of this morning, with sct convection continuing to develop and spread NNE through much of the day. Believe that MVFR cigs may linger even through the afternoon, with VFR cigs returning to portions of E TX by mid-afternoon as the convection becomes more isolated/widely scattered. Have prevailed VCSH this morning across most terminals, with tempo -SHRA mention with vsbys restrictions possible in the heavier downpours. Have also prevailed VCTS across most terminals for the afternoon as well, before coverage looks to diminish by mid and late afternoon over E TX. TAF amendments will be required throughout the day to better define thunder/cig/vsby restrictions with the convection, before the convection diminishes by mid to late evening. A combo of VFR/MVFR cigs look to prevail this evening across the region, with patchy FG and IFR/low MVFR cigs developing late. S winds 4-7kts today will become light S after 00Z. /15/ && .PREV DISCUSSION... /issued 501 AM CDT Sun Jun 4 2017/ DISCUSSION... Convection has generally been waning both in overall coverage and intensity through much of this morning, but this is only temporary as daytime heating will help to reinvigorate the atmosphere later today. Our synoptic setup remains nearly unchanged with the base of a broad upper level trough still perched just off to our west. Weak impulses will continue rounding the base of the trough today and provide additional lift across our region where ample deep layer moisture is in place. In fact, PW values are averaging near 2 inches today with moisture-rich S/SW flow throughout the column. With that in mind, have gone with 70 pops areawide this afternoon as the atmosphere destabilizes and convection increases with the trough tapping into more tropical moisture streaming northward from the Gulf. Temperatures will struggle to reach the lower 80s for highs due to the lack of sunshine as overcast conditions are expected to persist throughout the day. As the upper trough shifts overhead later tonight through Monday, will maintain pops in the high chance/likely categories through the day on Monday before we see a gradual decrease in rain chances. By Monday night, a cold front will begin to work its way southward into the region reinforced by a strong upper trough diving out of Canada south into the eastern Great Lakes and across much of the eastern U.S. As this occurs, the southern flank of the upper level trough which has plagued our region for several days will finally be nudged southward into the northern Gulf of Mexico with cooler and drier air filtering into our region behind the advancing cold front. This air mass will settle in for a few days with dry and very pleasant weather expected on Wednesday and Thursday before a warming trend begins to take shape heading into next weekend as an upper level ridge builds from the Rockies across the mid-section of the country. Southerly winds will return on Friday and prevail through next weekend with more summerlike conditions expected as high temperatures creep into the lower 90s for most if not all of the region. Overnight temperatures will also push back into the lower 70s after a few cool mornings in the lower to mid 60s which will follow the aforementioned cold front earlier in the week. /19/ && .PRELIMINARY POINT TEMPS/POPS... SHV 82 70 85 70 / 70 50 60 40 MLU 82 70 84 70 / 70 50 60 50 DEQ 82 68 84 67 / 70 50 60 20 TXK 82 69 84 68 / 70 50 60 20 ELD 81 69 84 68 / 70 50 60 40 TYR 82 70 84 69 / 70 50 60 30 GGG 82 70 84 69 / 70 50 60 30 LFK 83 71 85 71 / 70 50 60 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jun 4, 6:13 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Shreveport LA 613 AM CDT Sun Jun 4 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-051115- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 613 AM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Thunderstorms will be increasing in coverage and intensity once again today as an upper level trough expands farther east across the region. In addition, a weak surface trough will continue to linger across the region and serve as a focus for the additional development of thunderstorms. Some of these stronger storms will be capable of producing periods of brief heavy rainfall, gusty winds, and frequent lightning. However, no organized threat of severe weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... This unsettled weather pattern will continue through early next week as the upper level trough slowly shifts eastward across the region on Monday. Scattered to numerous thunderstorms will remain likely through Monday as the upper trough orients itself directly across the Ark-La-Tex region. Additionally, a weak cold front will be shifting south into the region on Monday night through Tuesday with the threat of thunderstorms finally ending Tuesday night as the front shifts south toward the coast. Although stronger storms will still be possible, no organized threat of severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through tonight. 19
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:48 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 117 min |
| Jun 3, 8:24 PM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 2 hr |
| Jun 3, 9:35 PM CDT | Special Weather Statement | SHV | Angelina | 55 min |
| Jun 3, 9:58 PM CDT | Special Weather Statement | SHV | San Augustine | 47 min |
| Jun 3, 10:46 PM CDT | Areal Flood Advisory | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 119 min |
| Jun 4, 12:55 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 5 days |
| Jun 4, 12:56 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 25 hr |
| Jun 4, 12:57 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 10 days |
| Jun 4, 1:37 PM CDT | Areal Flood Advisory | SHV | Bowie | 3 hr |
| Jun 4, 1:48 PM CDT | Areal Flood Advisory | SHV | Red River | 3 hr |
| Jun 4, 2:06 PM CDT | Flash Flood Warning | SHV | Red River | 3 hr |
| Jun 4, 2:23 PM CDT | Areal Flood Advisory | SHV | Camp, Franklin, Titus, Upshur, Wood | 3 hr |
| Jun 4, 3:28 PM CDT | Flash Flood Warning | SHV | Smith, Wood | 3 hr |
| Jun 4, 5:26 PM CDT | River Flood Warning | SHV | Gregg | 60 hr |
| Jun 4, 6:31 PM CDT | Flash Flood Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2017Flash Flood Warnings in Oklahoma, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.